| regiment change
Oct 9, 2013
Hello Dr Henry! I was taking zidovudine (azt), lamivudine and Efavirenz for 6 years. Now I changed to Abacavir, lamivudine, atazanavir and ritonavir. Does my new regiment help avoid lipoatrophy/facial wasting? Or is it linked to lipoatrophy? Thank you so much and have a great day!
| Response from Dr. Henry
There is modest published data on that particular regimen regarding impact on fat levels though what is in the literature and my own experience suggests that the risk for fat loss (lipoatrophy) with with current regimen is low to modest. The risk for fat loss with your current regimen is quite likely to be lower than with your former regimen particularly since zidovudine has been linked to fat loss at a higher rate/level that abacavir. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Diarrhea After Mutual Masturbation Worried I Have HIV
- Enlarged Lymph Nodes After Unprotected Vaginal Sex Worried I Have HIV
- Fever After Giving Oral Sex What Are The Chances Of HIV
- Jock Itch After Unprotected Oral Sex Without Ejaculation Sign Of HIV AIDS
- Pain In Balls After Receiving Oral Sex Sign Of HIV AIDS
- Tingling In Fingers After Giving Handjob Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.